Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Rash all over body from taking antibiotics
    avatar
    sicknawesome posted:
    Hello,

    My friend is currently taking antibiotics for a sore throat and developed a massive rash all over her body that can be described as small and large red spots, mainly on thighs. She visited the doctors and they told her it was an allergic reaction. All of this happened last night and she's currently at home with the rash still present. Is this a common side effect while taking antibiotics? Can anyone go into detail why this is happening and what she can do about it? Any suggestions on how to rid of the rash?

    Thanks a lot for any responses! Jake.
    Reply
     
    avatar
    Susan Evans, MD responded:
    Dear Jake,

    I hope your friend has stopped taking the antibiotics. This is an allergic reaction and your friend will need to mention this anytime she is asked if she has any drug allergies.

    Such a reaction can become very, very severe if she continues to take the medication. She should never take this medication again.

    Most people get relief simply by discontinuing the medication, but it can take a day or two, or three before it is out of her system. In the meantime, she could try take Benadryl, which would counteract the itching and redness that she is experiencing.

    Reactions to medications are relatively common, which is why you are always asked if you have any medication allergies.

    Best,

    Dr. Evans


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Cure/Help for Perioral Dermatitis
    I have had Perioral Dermatitis since Feb 13, 2014. For four months I have been going crazy trying to manage it and make it go away. I've ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.